MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 50

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 50
Model Number 520-50-018
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having had the contralateral (right) side done on (b)(6) 2017 and subsequently having an issue with original (left) side, possibly during rehabilitation.The glenoid component aseptically loosened and was easily removed, then subsequently converted to a reverse using conversion module (initial stem left in).
 
Additional Manufacturer Narrative
Corrected data: date of birth was reported as (b)(6)1938.Corrected to (b)(6)1938.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had an issue possibly during rehabilitation.The in-vivo length of patient service for the implant was 2.2 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was given to the patient by the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the glenoid loosening.There are multiple factors that may contribute to the event that are outside the control of djo surgical are patient nonconformance with medical instructions, loose joints from inadequate soft tissue support, degenerative bone, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: upon quality assurance evaluation, it was noted that the main affected part was the pegged glenoid implant, part # 520-01-250, lot # 193g1100.Manufacturer narrative did not change.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID IMPLANT, SIZE 50
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6943934
Report Number1644408-2017-00863
Device Sequence Number745966
Product Code KWS
UDI-Device Identifier00888912145206
UDI-Public(01)00888912145206
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model Number520-50-018
Device Catalogue Number520-01-250
Device Lot Number193G1100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer09/15/2017
10/27/2017
11/22/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date10/13/2017
11/15/2017
12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR